Home | About IPJ | Editorial board | Ahead of print | Current Issue | Archives | Instructions | Contact us |   Login 
Industrial Psychiatry Journal
Search Articles   
    
Advanced search   
 
CASE REPORT
Year : 2022  |  Volume : 31  |  Issue : 1  |  Page : 165-167

Benzodiazepine withdrawal catatonia: Two cases from a tertiary care center in Eastern India


Department of Psychiatry, North Bengal Medical College, Sushrutanagar, Darjeeling, West Bengal, India

Correspondence Address:
Dr. Avik K Layek
Department of Psychiatry, North Bengal Medical College, Sushrutanagar, Darjeeling - 734 012, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ipj.ipj_265_21

Rights and Permissions

Catatonia is a diagnostic entity of a neuropsychiatric cluster of symptoms that can occur in a number of different psychiatric, neurologic, and metabolic disorders. Benzodiazepines remain the mainstay of the treatment of catatonia through their possible effect on the gamma-aminobutyric acid (GABA) receptor modulation in the central nervous system (CNS). Rarely, patients have been seen to manifest catatonic symptoms when they face sudden withdrawal from long-term benzodiazepine treatment. Here, we have presented two such cases of different clinical profiles where following benzodiazepine withdrawal, sudden catatonic symptoms emerged that responded quickly on re-administration of benzodiazepines.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed138    
    Printed2    
    Emailed0    
    PDF Downloaded12    
    Comments [Add]    

Recommend this journal